MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR UNKNOWN MICROSENSOR

INTEGRA LIFESCIENCES SWITZERLAND SAR UNKNOWN MICROSENSOR
Model Number 626631US
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Headache (1880)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported an (b)(6) patient complained of headache right before microsensor was pulled.Baseline has headaches at home, getting monitored for new onset double vision, photophobia, nausea without vomiting.Patient has a history of chiari malformation with suboccipital decompression, pseudotumor cerebri and cystoperioteonal shunt.Ventriculoatrial shunt was placed on (b)(6) 2021 and certas plus shunt was not revised in the operating room (or) on (b)(6) 2022.Valve setting changed to 8 morning of (b)(6) 2022.On (b)(6) 2022, microsensor was implanted and connected to icp express for icp monitoring, positive readings (17mmhg) with appropriate waveform.Icp express monitor was disconnected, and patient transported to pediatric icu (picu) and connected to icp express monitor in picu after connected, negative readings showing on icp express and philips bedside monitor with flat waveform.3 different icp express monitors and multiple transducer cables were changed out with no resolution of negative number and flat waveform.Patient remained clinically stable, neurological assessment did not match negative readings/flat waveform, patient¿s head of bed was elevated.On (b)(6) 2022, the initial icp express monitor used in the operating room was brought to picu in the morning yielding the same results- negative numbers with flat waveform.Early afternoon- the physician assistant for neurosurgery pulled back the tip of the microsensor and laid the patient flat- the icp readings were positive and showing an appropriate waveform.Patient taken to operating room for microsensor replacement- neurosurgery decided to replace due to previous negative readings and no definite clinical reason for negative numbers.Icp values after replacement overnight is 7-15mmhg.On (b)(6) 2022, patient went out of bed to go to the bathroom, icp express disconnected from wall and remained connected to microsensor when patient out of bed but battery did not hold charge.Icp values -2mmhg to 2mmhg with appropriate waveform after returning from bathroom and back in bed.Patient laid flat and icp readings 8-11mmhg with appropriate waveform.Patient did complain of headache when negative numbers showing, not confirmed but neurosurgery team suspecting chronic leak.On (b)(6) 2022, icp express monitor (serial number: (b)(4)) showed ¿transducer connection not detected¿ message and unable to navigate monitor.Monitor and cables are disconnected and changed with same result for monitor and cable replacements.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A facility reported an (b)(6) patient complained of headache right before microsensor was pulled.Baseline has headaches at home, getting monitored for new onset double vision, photophobia, nausea without vomiting.Patient has a history of chiari malformation with suboccipital decompression, pseudotumor cerebri and cystoperitoneal shunt.Ventriculoatrial shunt was placed on (b)(6) 2021 and certas plus shunt was not revised in the operating room (or) on (b)(6) 2022.Valve setting changed to 8 morning of (b)(6) 2022.On (b)(6) 2022, microsensor was implanted and connected to icp express for icp monitoring, positive readings (17mmhg) with appropriate waveform.Icp express monitor was disconnected, and patient transported to pediatric icu (picu) and connected to icp express monitor in picu after connected, negative readings showing on icp express and philips bedside monitor with flat waveform.3 different icp express monitors and multiple transducer cables were changed out with no resolution of negative number and flat waveform.Patient remained clinically stable, neurological assessment did not match negative readings/flat waveform, patient¿s head of bed was elevated.On (b)(6) 2022, the initial icp express monitor used in the operating room was brought to picu in the morning yielding the same results- negative numbers with flat waveform.Early afternoon- the physician assistant for neurosurgery pulled back the tip of the microsensor and laid the patient flat- the icp readings were positive and showing an appropriate waveform.Patient taken to operating room for microsensor replacement- neurosurgery decided to replace due to previous negative readings and no definite clinical reason for negative numbers.Icp values after replacement overnight is 7-15mmhg.On (b)(6) 2022, patient went out of bed to go to the bathroom, icp express disconnected from wall and remained connected to microsensor when patient out of bed but battery did not hold charge.Icp values -2mmhg to 2mmhg with appropriate waveform after returning from bathroom and back in bed.Patient laid flat and icp readings 8-11mmhg with appropriate waveform.Patient did complain of headache when negative numbers showing, not confirmed but neurosurgery team suspecting chronic leak.On (b)(6) 2022, icp express monitor (serial number: (b)(4)) showed ¿transducer connection not detected¿ message and unable to navigate monitor.Monitor and cables are disconnected and changed with same result for monitor and cable replacements.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The microsensor was not returned for evaluation (as per customer, product not available); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined, however, the possible root cause for the issue reported by the customer could be due an incorrect set-up of device (i.E.Forget to zero device).If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
UNKNOWN MICROSENSOR
Common Device Name
MICROSENSOR
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13552217
Report Number3013886523-2022-00056
Device Sequence Number12076494
Product Code GWM
UDI-Device Identifier10381780514473
UDI-Public(01)10381780514473(17)230630(10)5686683
Combination Product (Y/N)N
PMA/510(K) Number
K153347
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number626631US
Device Catalogue NumberXXX-MICROSENSOR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date05/25/2022
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown